Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 56, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 23, 2011, 8:49 PM EDT for Broome County, Chenango County, New York. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 8:49 PM EDT (00:49 UTC)
- Expired
- Jun 24, 2011, 2:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broome County, NY, Chenango County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 9:03 PM EDT | FLASH FLOOD | Bainbridge, NY | COUNTY ROUTE 38 BETWEEN BAINBRIDGE AND GUILFORD FLOODED... PARTS OF DOWNTOWN BAINBRIDGE FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933
WGUS51 KBGM 240049
FFWBGM
NYC007-017-240645-
/O.NEW.KBGM.FF.W.0056.110624T0049Z-110624T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
849 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BROOME COUNTY IN CENTRAL NEW YORK...
SOUTHERN CHENANGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 245 AM EDT
* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ADDITIONAL HEAVY RAIN MOVING TOWARD THE AREA...WHICH COULD BRING
ANOTHER INCH OF RAIN IN A SHORT AMOUNT OF TIME TO LOCATIONS ALREADY
HIT HARD BY FLOODING EARLIER THIS EVENING.
EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED WIDESPREAD FLASH
FLOODING OF ROADS AND HOMES ACROSS NORTHEAST BROOME COUNTY AND
SOUTHERN CHENANGO COUNTY... INCLUDING WATER RESCUES AND MUDSLIDES.
FLOODING PROBLEMS ARE LIKELY TO CONTINUE INTO THE OVERNIGHT HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AFTON...
BAINBRIDGE...CASTLE CREEK...CHENANGO BRIDGE...CHENANGO FORKS...
GREENE...GUILFORD...HARPURSVILLE AND SANITARIA SPRINGS.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4239 7540 4236 7539 4235 7541 4234 7540
4231 7542 4220 7542 4213 7585 4231 7604
4246 7540 4244 7538 4241 7538
$$
JABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:52 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 23, 7:52 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 752 PM EDT THU JUN 23 2011 .SYNOPSIS... LOW PRESSURE OVER THE GREAT LAKES WILL KEEP A SOUTHWEST FLOW OF MOIST AND UNSTABLE AIR OVER THE REGION INTO SATURDAY. THIS WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN OUR FORECAST THROUGH THE FIRST HALF OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... .UPDATED AT 730 PM... MADE SOME CHANGES TO TRY TO TIME A LINE OF HIGHER POPS CURRENTLY MOVING EAST ACROSS CENTRAL PA AND WESTERN NY. THIS LINE IS ASSOCIATED WITH A WIND SHIFT TO SW AND SLIGHTLY LOWER DEW POINTS. STILL COULD BE SOME THUNDER ALONG THIS LINE AS LATEST SPC MESO-ANALYSIS IS STILL INDICATING A N-S BAND OF CAPES FROM 500-1000 J/KG ACROSS OUR AREA. THE LINE SHOULD BE EAST OF OUR COUNTIES BY AROUND MIDNIGHT. MEANWHILE... SCATTERED RW/TRW WILL PERSIST AHEAD OF AND BEHIND THE LINE. ISOLATED HVY RAIN WILL CONTINUE TO BE A THREAT... ESPECIALLY UNTIL AROUND MIDNIGHT. SLIGHT DESTABILIZATION ASSOCIATED WITH LOSS OF DIURNAL HEATING AND ADVECTION OF SLIGHTLY LOWER DEW POINTS WILL LOWER THE HEAVY RAIN THREAT SOMEWHAT OVERNIGHT. .PREVIOUS DISCUSSION... PERSISTANT SFC TROF OVER THE NRN THIRD OF THE FCST AREA COMBINED WITH S SW FLOW OF UNSTABLE AIR AND YET ANOTHER UPR WV WILL KEEP THE THREAT OF TRWS IN THE FCST TNGT. MESO ANALYSIS SHOWS MOD INSTABILITY OVER MUCH OF THE FCST AREA THIS AFTN. SINKING MOTION IN THE WAKE OF THIS MRNGS CONV AND WV ALLOWED CLRG AND SOME HTG HELPING TO TRIGGER THE NEXT AREA OF STORMS AHD OF THE WV. SOME BETTER SHEAR INVOF THE SFC TROF SO STORMS IN THAT AREA WILL NEED TO BE WATCHED FOR MESOS AND SVR PTNL. ACTIVITY MAY TEND TO WEAKEN AFT MDNT BHD THE WV BUT LL CONV NEAR THE FNT OVER THE NORTH MAY HELP FOCUS CONV. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... UPR LOW CONTS TO DRIFT NEWRD THRU THE PD. SYSTEM PUSHES A SERIES OF UPR WVS AND SFC TROF THRU SAT. ON FRI...OCCLUDED FNT PASSES AND PERHAPS BRINGS THE BEST CHANCE FOR SVR WX WITH THE GOOD LL CONV AND UPR LVL PUSH OF COOL AND DRY AIR. SAT BRINGS MORE SCT CONV WITH THE UPR TROF LINE PASSING COMBINED WITH DAYTIME HTG. LOOKS AS THOUGH THE FLOOD THREAT WILL CONT TO DIMINISH THRU THE PD AS SOME MID LVL DRYING HELPS TO LWR PWATS...AS WELL AS INCRSG UPR LVL WLY FLOW HELPS KEEPS STORMS MVG. DRIER AIR ARRIVES ON SUN AS THE UPR LOW PULLS OUT AND A SMALL SFC HIPRES BLDS IN FROM THE WEST. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... XTNDD PD FEATURES A FAIRLY STRONG UPR WV AND SFC TROF MVG THRU MON NGT AND TUE. THIS SYSTEM WILL TRIGGER SHWRS AND TRWS THEN BE FLWD BY DRY WX AS HIPRES BLDS IN FROM THE CNTRL LAKES. ECMWF AND GFS IN FAIRLY GOOD AGREEMENT SO POPULATED THE PD WITH HPC GUIDE AND TWEAKED SOME TEMPS TWRD GFS MOS NUMBERS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT TAF SITES FOR THE FIRST FEW HOURS OF THE TAF PERIOD...WITH OCCASIONAL MAINLY MVFR CONDITIONS. AFTER ABT 04Z...SOME BREAKS MAY ALLOW FOR SOME LOWER STRATUS AND LGT FOG TO DEVELOP, ESPECIALLY OVERNIGHT AND TWD MORNING. KEPT BOTH CIG AND VISBY MAINLY MVFR, EXCEPT FOR SOME LWR IFR CIGS AT ELM AND BGM. AFTER 14Z FRIDAY...ANY FOG AND LWR CLDS SHOULD BURN OFF AND VFR CONDITIONS WILL PREVAIL ACROSS THE REGION. EXPECT MORE SHRA AND TSRA TO DEVELOP, ESPECIALLY AFTER 18Z...BUT DID NOT INCLUDE IN FORECAST ATTM DUE TO COVERAGE UNCERTAINTY AND TIMING. ANY STORMS MAY LWR CONDITIONS INTO MVFR FLGT CATEGORIES. OUTLOOK... FRIDAY NIGHT THROUGH SATURDAY...PERIODS OF MVFR...IN SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS FRIDAY EVENING. VFR SATURDAY WITH CHC FOR SHRA/TSRA. SUNDAY AND MONDAY...VFR. TUESDAY...CHC FOR SHRA/TSRA AS ANOTHER SYSTEM APPROACHES. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM/MSE SHORT TERM...DGM LONG TERM...DGM AVIATION...JML/MSE
Hazardous weather outlook, Jun 23, 6:07 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 607 PM EDT THU JUN 23 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-242215- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 607 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PERIODS OF THUNDERSTORMS WILL MOVE THROUGH THE REGION TONIGHT...MAINLY THIS EVENING. THUNDERSTORMS WILL LIKELY CONTAIN VERY HEAVY RAINFALL...LEADING TO ISOLATED POCKETS OF FLASH FLOODING. THERE ALSO REMAINS A SMALL CHANCE FOR A SEVERE THUNDERSTORM OR TWO TO DEVELOP...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE TO BE A THREAT INTO FRIDAY...WITH THE SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TO REPORT FLOODING...HAIL OR WIND DAMAGE FROM SEVERE STORMS. JAB
In the hours before
Local storm report, Jun 23, 6:46 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
646 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD GREENE 42.33N 75.77W
06/23/2011 CHENANGO NY PUBLIC
WATER IN BUILDINGS
&&
CORRECTED EVENT
JABLocal storm report, Jun 23, 6:53 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG FREEVILLE 42.51N 76.35W
06/23/2011 TOMPKINS NY PUBLIC
LARGE TREE DOWN ON WIRES... PARTIALLY BLOCKING ROUTE
366
&&
BLLLocal storm report, Jun 23, 7:00 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
700 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM FLASH FLOOD CHENANGO FORKS 42.23N 75.87W
06/23/2011 BROOME NY PUBLIC
STREAMS OVER ROADS AND BRIDGES
&&
BLLLocal storm report, Jun 23, 7:31 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
731 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD SHERRILL 43.07N 75.60W
06/23/2011 ONEIDA NY 911 CENTER
WATER PONDING ON ROUTE 5
0505 PM FLOOD 2 N GREENE 42.36N 75.77W
06/23/2011 CHENANGO NY LAW ENFORCEMENT
WATER OVER CUMMINGS ROAD.
0505 PM FLOOD 3 W GREENE 42.33N 75.83W
06/23/2011 CHENANGO NY LAW ENFORCEMENT
WATER OVER INDIAN BROOK ROAD IN TOWN OF GREENE.
0510 PM FLOOD 2 S ITASKA 42.27N 75.91W
06/23/2011 BROOME NY LAW ENFORCEMENT
WATER AND ROCKS ACROSS BARKER ROAD
0510 PM FLOOD 1 NW ITASKA 42.30N 75.91W
06/23/2011 BROOME NY LAW ENFORCEMENT
WATER OVER RT. 79 NEAR BULL CREEK RD
0540 PM FLASH FLOOD GREENE 42.33N 75.77W
06/23/2011 CHENANGO NY EMERGENCY MNGR
MANY REPORTS OF ROAD FLOODING AND FLOODING OF HOMES IN
THE VILLAGE OF GREENE.
0545 PM FLASH FLOOD GREENE 42.33N 75.77W
06/23/2011 CHENANGO NY LAW ENFORCEMENT
REPORTS OF EVACUATIONS OF HOMES ALONG BIRDSALL CREEK.
0610 PM FLASH FLOOD 3 NE CASTLE CREEK 42.26N 75.88W
06/23/2011 BROOME NY LAW ENFORCEMENT
ROAD WASHOUT ON KING ST.
0620 PM FLASH FLOOD COVENTRY 42.32N 75.63W
06/23/2011 CHENANGO NY EMERGENCY MNGR
MULTIPLE REPORTS OF FLOODING STREAMS ACROSS ROADS.
0623 PM FLASH FLOOD GREENE 42.33N 75.77W
06/23/2011 CHENANGO NY PUBLIC
WATER IN BUILDINGS
0625 PM FLASH FLOOD 3 NNW CHENANGO FORKS 42.27N 75.89W
06/23/2011 BROOME NY LAW ENFORCEMENT
FLOODING WITH SWIFT WATER RESCUES ALONG CLOVERDALE RD.
0651 PM FLASH FLOOD CHENANGO FORKS 42.23N 75.87W
06/23/2011 BROOME NY PUBLIC
STREAMS OVER ROADS AND BRIDGES
&&
JABSpecial weather statement, Jun 23, 7:54 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 PM EDT THU JUN 23 2011
NYZ045-056-240045-
BROOME NY-CHENANGO NY-
754 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL BROOME AND SOUTHERN
CHENANGO COUNTIES...
* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR CASTLE CREEK...
AND MOVING NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHENANGO FORKS AND PORT CRANE AT 800 PM EDT...
GREENE AT 815 PM EDT...
SMITHVILLE FLATS AT 820 PM EDT...
COVENTRY AND BRISBEN AT 830 PM EDT...
TYNER AT 835 PM EDT...
SOUTH OXFORD AT 840 PM EDT...
GUILFORD AND OXFORD AT 845 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4231 7542 4213 7593 4231 7604 4251 7552
4233 7540
JABSpecial weather statement, Jun 23, 8:20 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
820 PM EDT THU JUN 23 2011
NYZ045-056-PAZ039-240115-
BROOME NY-CHENANGO NY-SUSQUEHANNA PA-
820 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORM WILL AFFECT BROOME...NORTHWESTERN SUSQUEHANNA
AND SOUTHWESTERN CHENANGO COUNTIES...
* AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR LITTLE MEADOWS...AND
MOVING NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VESTAL CENTER AND VESTAL AT 835 PM EDT...
ENDWELL AT 845 PM EDT...
BINGHAMTON AT 855 PM EDT...
CHENANGO BRIDGE AT 905 PM EDT...
CASTLE CREEK AT 910 PM EDT...
CHENANGO FORKS AND SANITARIA SPRINGS AT 915 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4194 7613 4196 7615 4200 7615 4200 7610
4211 7611 4236 7587 4216 7558
JABThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:20 PM EDT | Special Weather Statement | BGM | Broome | 55 min |
| Jun 24, 2:08 AM EDT | Areal Flood Advisory | BGM | Delaware | 3 hr |
| Jun 24, 2:30 PM EDT | Special Weather Statement | BGM | Oneida | 45 min |
| Jun 24, 3:16 PM EDT | Special Weather Statement | BGM | Oneida | 44 min |
| Jun 24, 4:09 PM EDT | Areal Flood Advisory | BGM | Oneida | 3 hr |
| Jun 24, 4:23 PM EDT | Special Weather Statement | BGM | Oneida | 37 min |
| Jun 24, 5:09 PM EDT | Flash Flood Warning | BGM | Oneida | 6 hr |
| Jun 24, 6:24 PM EDT | Special Weather Statement | BGM | Otsego | 36 min |
| Jun 24, 6:31 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 3 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.